Alert archive / Washington / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 31, NWS Spokane, WA
NWS Spokane, WA issued this severe thunderstorm warning at Jul 5, 2006, 7:02 PM PDT for Okanogan County, Washington. It was in force for 58 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2006, 7:02 PM PDT (02:02 UTC)
- Expired
- Jul 5, 2006, 8:00 PM PDT
- In force
- 58 min
- Issued by
- NWS Spokane, WA
- Area
- Counties, with a storm outline in the text
County Okanogan County, WA
The radar
The Seattle radar (KATX), 196 km from the middle of the area, began a volume at 02:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 7:15 PM PDT | HAIL 0.75 | Conconully, WA | 5 FOOT WAVES ON UPPER LAKECONCONULLY |
| Jul 5, 7:15 PM PDT | HAIL 0.75 | Conconully, WA | ESTIMATED GUSTS 40-50 MPH |
| Jul 5, 7:20 PM PDT | TSTM WND DMG | Conconully, WA | SHEET METAL BLOWN OFF ROOF |
| Jul 5, 7:50 PM PDT | HAIL 0.75 | 4 W Oroville, WA | ROOF DAMAGE FROM WIND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 4:28 PM PDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.0 hours before the alert went out and 282 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 502 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 2765 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KOTX 060204 SVROTX WAC047-060300- /O.NEW.KOTX.SV.W.0031.060706T0202Z-060706T0300Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPOKANE WA 702 PM PDT WED JUL 5 2006 THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN OKANOGAN COUNTY IN NORTH CENTRAL WASHINGTON * UNTIL 800 PM PDT * AT 658 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 37 MILES SOUTHWEST OF OROVILLE...OR ABOUT 19 MILES WEST OF OMAK...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CONCONULLY BY 715 PM PDT LOOMIS BY 745 PM PDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. DIME SIZED HAIL WAS REPORTED IN TWISP ALONG WITH SEVERAL DOWNED TREES AND POWER LINES. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS LAT...LON 4850 12028 4827 11984 4898 11920 4900 12002 $$ RJ
1 follow-up statement
000 WWUS56 KOTX 060242 SVSOTX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPOKANE WA 741 PM PDT WED JUL 5 2006 WAC047-060300- /O.CON.KOTX.SV.W.0031.000000T0000Z-060706T0300Z/ OKANOGAN WA- 741 PM PDT WED JUL 5 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM PDT FOR NORTH CENTRAL OKANOGAN COUNTY... AT 737 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL... AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LOOMIS...OR ABOUT 28 MILES NORTH OF OMAK...MOVING NORTHEAST AT 35 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... OROVILLE AND 6 MILES SOUTHEAST OF NIGHTHAWK BY 755 PM PDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL. DAMAGING WINDS AND PENNY SIZED HAIL WAS REPORTED FROM SPOTTERS IN CONCONULLY. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS A SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 1000 PM PDT WEDNESDAY EVENING FOR NORTH CENTRAL WASHINGTON. LAT...LON 4874 12014 4855 11966 4898 11920 4900 12002 $$ RJ
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 4:47 PM PDT, 2 hours 15 minutes earlier.
Area forecast discussion, Jul 5, 4:47 PM PDT, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
447 PM PDT WED JUL 5 2006
.SYNOPSIS...MOIST AND UNSTABLE AIR MASS OVER THE REGION WILL
MAINTAIN A THREAT OF THUNDERSTORMS TONIGHT...BEFORE DRIER AND MORE
STABLE AIR SPREADS WEST TO EAST ON THURSDAY. A FEW SEVERE
THUNDERSTORMS WILL BE POSSIBLE JUST ABOUT ANYWHERE TONIGHT...AND
ACROSS THE EASTERN THIRD OF THE AREA ON THURSDAY.
&&
.DISCUSSION...
UPDATED THE FORECAST TO INCLUDE THE THREAT OF SEVERE THUNDERSTORMS
FOR TWO PORTIONS OF THE FORECAST AREA. ALONG THE CASCADES...STRONG
THUNDERSTORMS HAVE ALREADY SPARKED ACROSS THE SPIN OF THE CASCADES
WITH A COUPLE OF SEVERE STORMS. THIS ACTIVITY WILL CONTINUE
THROUGH THE NEXT SEVERAL HOURS WITH STORMS TRACKING TO THE NORTH.
MORE THUNDERSTORMS WILL DEVEL0P OVER THE BLUES...AND LIFT INTO SE
WA AND THE PORTIONS OF SRN IDAHO PANHANDLE AFTER 00Z. THESE STORMS
WILL CONTINUE THROUGH MID EVENING. SEVERE THUNDERSTORM WATCH BOXES
HAVE BEEN POSTED. RFOX.
&&
.AVIATION...VFR CONDITIONS ARE EXPECTED TO PERSIST ACROSS ALL OF
EASTERN WA AND NORTH IDAHO THROUGH 00Z FRIDAY. THE MAIN AVIATION
CONCERNS WILL REVOLVE AROUND THUNDERSTORM CHANCES OVER THE AREA.
THROUGH THE EVENING...MAINLY ALONG THE CASCADES AND IN SE WA AND
THE SRN PORTION OF THE ID PANHANDLE. THESE STORM WILL HAVE THE
POTENTIAL FOR LARGE HAIL AND GUSTY WINDS. THE ACTIVITY WILL TAPER
OFF AFTER 06Z. RFOX
&&
.PRELIMINARY POINT TEMPS/POPS...
SPOKANE 63 85 55 83 56 89 / 50 20 20 0 0 0
COEUR DALENE 61 85 53 84 52 90 / 50 40 30 0 0 0
PULLMAN 59 81 50 81 52 88 / 50 30 20 0 0 0
LEWISTON 65 89 60 91 61 97 / 40 30 20 0 0 0
COLVILLE 58 88 52 85 48 91 / 50 30 30 0 0 0
SANDPOINT 59 82 54 81 52 87 / 50 40 30 0 0 0
KELLOGG 59 84 53 83 55 89 / 60 40 30 0 0 0
MOSES LAKE 63 89 57 87 56 93 / 30 10 0 0 0 0
WENATCHEE 64 87 59 86 61 92 / 40 0 0 0 0 0
OMAK 63 90 56 88 56 94 / 40 10 10 0 0 0
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR IDAHO
PALOUSE...CENTRAL PANHANDLE MOUNTAINS...LEWISTON AREA...LEWIS
AND SOUTHERN NEZ PERCE COUNTIES.
WA...SEVERE THUNDERSTORM WATCH UNTIL 10 PM WEDNESDAY FOR NORTHEAST
BLUE MOUNTAINS...LOWER GARFIELD AND ASOTIN COUNTIES...
WASHINGTON PALOUSE...OKANOGAN HIGHLANDS...WENATCHEE AREA...EAST
SLOPES NORTHERN CASCADES...OKANOGAN VALLEY...WATERVILLE
PLATEAU.
&&Hazardous weather outlook, Jul 5, 5:42 PM PDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 542 PM PDT WED JUL 5 2006 IDZ001>004-026-027-WAZ031>038-041>044-061700- NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE- CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA- LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS- LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE- MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA- EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU- INCLUDING THE CITIES OF...SANDPOINT...RATHDRUM...BONNERS FERRY... PRIEST RIVER...COEUR DALENE...POST FALLS...HAYDEN...MOSCOW... ST. MARIES...KELLOGG...PINEHURST...OSBURN...WALLACE...MULLAN... LEWISTON...KAMIAH...CRAIGMONT...NEZPERCE...WINCHESTER...ANATONE... PEOLA...CLARKSTON...PULLMAN...MOSES LAKE...EPHRATA...OTHELLO... QUINCY...RITZVILLE...COULEE DAM...ODESSA...ELECTRIC CITY... WILBUR...GRAND COULEE...COULEE CITY...SPOKANE...COLVILLE... DEER PARK...CHEWELAH...NEWPORT...KETTLE FALLS...REPUBLIC... INCHELIUM...WENATCHEE...LEAVENWORTH...MAZAMA...TWISP...WINTHROP... OMAK...OKANOGAN...BREWSTER...BRIDGEPORT...OROVILLE...WATERVILLE... MANSFIELD 542 PM PDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...TODAY AND TONIGHT A VERY MOIST AND UNSTABLE AIR MASS WILL CONTINUE TO SUPPORT SCATTERED STRONG TO SEVERE THUNDERSTORMS ACROSS EASTERN WASHINGTON AND NORTH IDAHO TONIGHT. SEVERE THUNDERSTORMS WILL FAVOR AREAS ALONG AND EAST OF A CHENEY TO WASHTUCNA AS WELL AS ACROSS WESTERN OKANOGAN...CHELAN...AND DOUGLAS COUNTIES ALONG THE EAST SLOPES OF THE CASCADES. LARGE HAIL...HEAVY DOWNPOURS AND WIND GUSTS IN EXCESS OF 50 MPH CAN BE EXPECTED WITH ANY OF THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MORE STRONG THUNDERSTORMS ARE POSSIBLE LATE THURSDAY AFTERNOON AND EVENING OVER MUCH OF EASTERN WASHINGTON AND NORTH IDAHO.
In the hours before
Local storm report, Jul 5, 4:51 PM PDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
451 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM HAIL DRYDEN 47.54N 120.56W
07/05/2006 E1.25 INCH CHELAN WA PUBLIC
HAIL COVERING THE GROUND
&&
RMILLERLocal storm report, Jul 5, 5:22 PM PDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
522 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 14 NW ENTIAT 47.82N 120.43W
07/05/2006 E1.00 INCH CHELAN WA TRAINED SPOTTER
HAIL COVERING THE GROUND.
&&
RMILLERLocal storm report, Jul 5, 6:12 PM PDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
612 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM FLASH FLOOD 11 ENE CHELAN 47.91N 119.81W
07/05/2006 DOUGLAS WA EMERGENCY MNGR
MUD AND DEBRIS FLOW COVERING SOUTH SHORE ROAD ON LAKE
CHELAN NEAR SLIDE PEAK. 2-3 FEET DEEP MAKING THE ROAD
IMPASSIBLE.
&&
RFOXLocal storm report, Jul 5, 6:42 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
642 PM PDT WED JUL 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND GST 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M48.00 MPH CHELAN WA MESONET
0546 PM HAIL 6 WNW CHELAN 47.88N 120.15W
07/05/2006 M1.00 INCH CHELAN WA TRAINED SPOTTER
IN MASON. 1 TREE DOWN IN NAVARRE COULLE.
0550 PM HAIL CHELAN 47.85N 120.03W
07/05/2006 E0.75 INCH CHELAN WA TRAINED SPOTTER
0550 PM HEAVY RAIN CHELAN 47.85N 120.03W
07/05/2006 M0.87 INCH CHELAN WA TRAINED SPOTTER
IN LESS THAN 1 HOUR
0625 PM TSTM WND DMG CARLTON 48.24N 120.11W
07/05/2006 OKANOGAN WA EMERGENCY MNGR
DOWNED POWER LINE ON HIGHWAY 153 CAUSING SOME SPOT FIRES.
&&
RFOXThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 5:44 PM PDT | Severe Thunderstorm Warning | OTX | Chelan | 61 min |
| Jul 5, 5:59 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 61 min |
| Jul 5, 6:43 PM PDT | Flash Flood Warning | OTX | Okanogan | 2 hr |
| Jul 5, 8:04 PM PDT | Severe Thunderstorm Warning | OTX | Okanogan | 26 min |
| Jul 6, 10:48 AM PDT | Severe Thunderstorm Warning | OTX | Douglas, Grant | 57 min |
| Jul 6, 1:27 PM PDT | Severe Thunderstorm Warning | OTX | Adams, Lincoln | 48 min |
| Jul 6, 2:34 PM PDT | Severe Thunderstorm Warning | OTX | Lincoln, Stevens | 56 min |
| Jul 6, 3:23 PM PDT | Severe Thunderstorm Warning | OTX | Asotin, Garfield, Whitman | 47 min |
Nearby
Severe Thunderstorm Warnings in Washington, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.